Thunderstorm Wind, Williams
- When
- July 11, 10:30 PM CST
- Where
- Williams County, Mc Gregor
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.600, -102.933
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 11, 1:00 PM CST, 9 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 200 PM CDT SUN JUL 11 2004 .SHORT TERM... PROBLEMS AGAIN TODAY INCLUDE PRECIPITATION AMOUNTS...TIMING AND LOCATIONS. MODELS IN GOOD AGREEMENT WITH MOST FIELDS WITH DIFFERENCES IN AXIS OF HEAVY PRECIPITATION PROGGD BY ALL MODELS. GFS SIGNIFICANTLY FARTHER SOUTH WITH THIS AXIS WHILE ETA HAS MOVED HEAVIEST PRECIPITATION ALONG AND NORTH OF CANADIAN BORDER...FARTHER NORTH THAN 00Z AND 06Z SOLUTIONS. SURFACE LOW PRESSURE FROM EASTERN ALTA TO NORTHERN WY ON MSAS IN BETTER AGREEMENT WITH GFS SOLUTION. GFS QPF AFFECTED WITH CONVECTION FEEDBACK BUT WILL GENERALLY FOLLOW GFS LOCATION AND HAVE ADDED A FEW MORE SOUTH CENTRAL COUNTIES TO ONGOING FLOOD WATCH. SURFACE TROUGH THROUGH STATE TONIGHT WITH LINGERING CONVECTION...POSSIBLY SEVERE...CONTINUING INTO EARLY AM ON MONDAY. HAVE DELETED SLIGHT CHANCE THUNDERSTORMS ON TUESDAY AS RIDGE BUILDS AND CWA REMAINS IN DRIER NORTHWEST FLOW SURFACE AND ALOFT ON EAST SIDE OF RIDGE AXIS. .LONG TERM... THURSDAY THROUGH SUNDAY...H500 NORTHWEST FLOW BEGINS TO TURN MORE ZONAL...EVEN A BIT SOUTHWEST BEGINNING ON SATURDAY...AS LOW PRESSURE IN THE PACIFIC NORTHWEST BEGINS TO DIG...FLATTENING THE RIDGE. 00Z GFS GENERATES A SERIES OF SURFACE LOWS TO MOVE THROUGH THE NORTHERN PLAINS FRIDAY THROUGH SUNDAY. ECMWF NOT IN GOOD AGREEMENT...AND SO I JUST LEFT POPS AS IS UNTIL THE NEXT RUN. GRIDS STILL IN GOOD COORDINATION AND MADE FEW CHANGES. && .BIS WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR FLASH FLOODING UNTIL 14Z CENTRAL. && HW/SHULZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 428 AM CDT SUN JUL 11 2004 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-120927- ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND- DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND- GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND- MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND- OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND- SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND- INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY... DICKINSON...JAMESTOWN...MINOT AND WILLISTON 428 AM CDT SUN JUL 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON IN WESTERN NORTH DAKOTA AND SPREAD EAST IN THE EVENING AND OVERNIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND OVERNIGHT IN WESTERN AND CENTRAL NORTH DAKOTA. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING THUNDERSTORM WINDS...LARGE HAIL AND HEAVY RAINFALL. ISOLATED TORNADOES ARE ALSO POSSIBLE. A FLOOD WATCH HAS BEEN POSTED FOR NORTH CENTRAL AND EAST CENTRAL NORTH DAKOTA LATE TONIGHT INTO EARLY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. RGT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
933 PM CDT SUN JUL 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0926 PM TSTM WND GST BEACH 46.91N 104.01W
07/11/2004 58 MPH GOLDEN VALLEY ND TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
938 PM CDT SUN JUL 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0927 PM TSTM WND GST BEACH 46.91N 104.01W
07/11/2004 65 MPH GOLDEN VALLEY ND TRAINED SPOTTER
TREES DOWN ALL OVER TOWN.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
943 PM CDT SUN JUL 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 8 E SENTINEL BUTTE 46.92N 103.67W
07/11/2004 1.50 INCH GOLDEN VALLEY ND FIRE DEPT/RESCUE
55 MPH WIND GUST.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1029 PM CDT SUN JUL 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1026 PM TSTM WND GST 10 N DICKINSON 47.03N 102.78W
07/11/2004 0 MPH DUNN ND TRAINED SPOTTER
GUST TO 60 MPH.
1026 PM TSTM WND GST 10 N DICKINSON 47.03N 102.78W
07/11/2004 60 MPH DUNN ND TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1105 PM CDT SUN JUL 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1033 PM TSTM WND GST KILLDEER 47.37N 102.75W
07/11/2004 62 MPH DUNN ND MESONET
&&The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412375.